MAUDE Adverse Event Report: COOK INC THREE-WAY PLASTIC STOPCOCK; KGZ ACCESSORIES, CATHETER

COOK INC THREE-WAY PLASTIC STOPCOCK; KGZ ACCESSORIES, CATHETER
Model Number G00219
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to an unknown procedure a three-way plastic stopcock was being prepared with surgical glue when it was found to leak.Another three-way plastic stopcock was then opened and being prepared in similar fashion when it, too, was found to leak.It is unknown how the procedure was completed.No portion of the device was left inside the patient.This did not result in additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Description of event: as reported, prior to an unknown procedure a three-way plastic stopcock was being prepared with surgical glue when it was found to leak.Another three-way plastic stopcock was then opened and being prepared in similar fashion when it, too, was found to leak.It is unknown how the procedure was completed.Investigation / evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.Two stopcocks received prior to use.Inspection found the devices are cracked.The two devices returned are for 308549 (qty 1) and 308550(qty 1).A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A trackwise search revealed one other complaints associated to the lot number: 8016146.It was reported by the same customer for the same failure mode, reported under (b)(4).A capa was opened due to consistent complaint history of this product surrounding cracking and subsequent leaking of stopcocks.The root cause of cracking / leaking stopcocks was determined to be stopcock stems molded of nylon 6 have the potential to absorb moisture resulting in an increase in diameter raising the potential for cracking of the stopcock body.Based on this result of the clinical effects analysis, the decision was made to no longer pursue corrective actions within capa.Cook has concluded that the conclusion from previously completed root cause investigation aligns with the conclusion of this complaint.The stopcock stems molded of nylon 6 have the potential to absorb moisture resulting in an increase in diameter raising the potential for cracking of the stopcock body contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
THREE-WAY PLASTIC STOPCOCK
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10534245
Report Number1820334-2020-01686
Device Sequence Number3860183
Product Code KGZ
UDI-Device Identifier00827002002197
UDI-Public(01)00827002002197(17)220623(10)8016146
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2022
Device Model NumberG00219
Device Catalogue NumberPTWS-2FLL-MLL-R
Device Lot Number8016146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1